Alert archive / New Mexico / Flash Flood Warnings in 2006

Flash Flood Warning 23, NWS El Paso, TX

August 1, 2006Doña Ana County, New Mexico

NWS El Paso, TX issued this flash flood warning at Aug 1, 2006, 10:51 AM MDT for Doña Ana County, New Mexico. It was in force for 114 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 1, 2006, 10:51 AM MDT (16:51 UTC)
Expired
Aug 1, 2006, 12:45 PM MDT
In force
114 min
Issued by
NWS El Paso, TX
Area
Counties, with a storm outline in the text

County Doña Ana County, NM

The radar

The El Paso radar (KEPZ), 8 km from the middle of the area, began a volume at 16:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 4.9 hours before the alert went out and 8 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2006-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 125 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2006-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
125 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
548 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEPZ 011653
FFWEPZ
NMC013-011845-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE EL PASO TX
1051 AM MDT TUE AUG 1 2006

THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTH CENTRAL DONA ANA COUNTY IN NEW MEXICO

* UNTIL 1245 PM MDT

* AT 1039 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR            
  INDICATED FLASH FLOODING FROM THUNDERSTORMS OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SANTA      
  TERESA...SUNLAND PARK AND LA UNION


EXCESSIVE RAINFALL WILL FALL OVER THE AREA DURING THE NEXT HOUR.  
THIS RAINFALL WILL FALL ON ALREADY SATURATED GROUND AND WILL CAUSE 
FLASH FLOODING.  THIS IS A DANGEROUS SITUATION.  IF YOU DONT HAVE 
TO DRIVE...STAY AT HOME.  IN ADDITION FLOODS FROM THESE STORMS COULD 
CAUSE FLOODING OF HOME AND BUSINESSES.  IF WATER RISES IN YOUR 
AREA...MOVE TO HIGHER GROUND IMMEDIATELY.  NEVER DRIVE YOUR CAR 
ACROSS A FLOODED ROADWAY...TURN AROUND DONT DROWN.

LAT...LON 3174 10687 3175 10664 3200 10663 3201 10687

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 1, 4:00 AM MDT, 6 hours 51 minutes earlier.

Area forecast discussion, Aug 1, 4:00 AM MDT, 6 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
400 AM MDT TUE AUG 1 2006

.SYNOPSIS...
A MOIST AND UNSTABLE AIR MASS REMAINS OVER THE REGION WITH
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS EXPECTED TO
DEVELOP THROUGH THE PERIOD. LOCALLY HEAVY RAINFALL IS POSSIBLE
FROM SOME OF THE STORMS WITH FLOODING POSSIBLE. DAY TIME
TEMPERATURES WILL REMAIN BELOW NORMALS DUE TO CONSIDERABLE CLOUDS
AND RAIN.

&&

.DISCUSSION...
A WET AND ACTIVE WEATHER PATTERN WILL CONTINUE OVER THE FORECAST
AREA. A DEEP LAYER OF MOISTURE REMAINS OVER THE REGION WITH
SHOWERS AND THUNDERSTORMS ONGOING. CONVECTION IS BEING AIDED BY
SOME SYNOPTIC SCALE LIFT FROM A WEAK TROUGH OVER THE REGION TODAY.
STORMS WILL BE EFFICIENT RAIN PRODUCES IN THIS TROPICAL-LIKE AIR
MASS. WITH ALL THE RAIN THAT HAS FALLEN THE PAST FEW DAYS THE
GROUND IS MOIST AND LESS ABLE TO SOAK IN RAINFALL. EXCESSIVE
RUNOFF EVEN FROM LIGHTER RAIN AMOUNTS MAY CAUSE LOCALIZED FLOODING
AND PONDING IN POORLY DRAINED AND LOW LYING AREAS. A FLASH FLOOD
WATCH WILL BE IN EFFECT THROUGH TONIGHT FOR THE ENTIRE CWA.

THE PREVAILING FLOW PATTERN OF A HIGH OVER THE EASTERN PART OF THE
COUNTRY AND A TROUGH ON THE WEST COAST WILL CONTINUE TO
CONCENTRATE A DEEP MOIST SOUTHERLY FLOW OVER THE DESERT SOUTHWEST.
THIS PLUME OF MOISTURE WILL OSCILLATE BACK AND FORTH ACROSS THE
FORECAST AREA FOR THE NEXT SEVERAL DAYS WITH SOME REGIONS SEEING
LITTLE ACTIVITY ONE DAY BUT MORE THE NEXT DAY. WILL KEEP POPS AT THE
SCATTERED LEVEL THROUGH SATURDAY WITH LOCALLY HEAVY RAINFALL
POSSIBLE THE NEXT COUPLE OF DAYS. WILL TREND MORE TOWARD ISOLATED
PRECIP FOR THE EASTERN HALF OF THE FORECAST AREA FOR THE FIRST
PART OF NEXT WEEK AS THE PLUME OF MOISTURE IS EXPECTED TO
SHIFT MORE TO THE WEST.

&&

.AVIATION...01/12Z-02/12Z
AREAS OF MVFR CEILINGS AND VSBYS IN AND NEAR SHOWERS AND
THUNDERSTORMS TODAY AND TONIGHT. ISOLATED IFR CIGS AND VSBYS IN
HEAVY RAIN. PREVAILING CIGS BETWEEN 5-7 KFT AGL.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 85  69  88  69  91 /  60  40  40  40  40
SIERRA BLANCA TX        82  62  85  58  89 /  60  40  40  40  40
LAS CRUCES              84  68  90  67  91 /  60  40  40  40  40
ALAMOGORDO              90  67  86  64  88 /  60  40  40  40  40
CLOUDCROFT              67  48  67  47  68 /  60  40  50  40  50
TRUTH OR CONSEQUENCES   85  64  89  64  89 /  60  40  40  40  40
SILVER CITY             79  61  80  60  82 /  60  50  40  40  40
DEMING                  84  66  89  62  90 /  60  40  40  40  40
LORDSBURG               83  64  90  60  89 /  60  50  40  40  40

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH TONIGHT FOR TX ZONES 055>056 AND NM
ZONES 022>025 - 030>032

04
Hazardous weather outlook, Aug 1, 10:30 AM MDT, 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1030 AM MDT TUE AUG 1 2006

NMZ022>025-030>032-TXZ055-056-021630-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
1030 AM MDT TUE AUG 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

SIGNIFICANT FLOODING IS EXPECTED OVER THE EL PASO METRO AREA THROUGH
EARLY THIS AFTERNOON AS THUNDERSTORMS SLOWLY MOVE OUT OF THE AREA.

ADDITIONAL HEAVY RAINS ARE EXPECTED WITH SCATTERED THUNDERSTORMS
ELSEWHERE THIS AFTERNOON AND TONIGHT WITH LOCAL ARROYO AND ROADWAY
FLOODING POPSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ADDITIONAL HEAVY RAINS ARE POSSIBLE WITH AFTERNOON AND NIGHTTIME
THUNDERSTORMS EACH DAY.  ENHANCED MOISTURE FROM TROPICAL DEPRESSION
8-E MAY FEED INTO THE MONSOONAL CIRCULATION LATE IN THE WEEK OR OVER
THE WEEKEND INCREASING AVAILABLE MOISTURE.  FLOOD POTENTIAL REMAINS
HIGH.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CONTACT THE NATIONAL WEATHER SERVICE WITH
ANY REPORTS OF SIGNIFICANT WEATHER...ESPECIALLY ANY FLOODING THAT
MAY BE OCCURRING.

MACBLAIN

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 5:03 AM MDTFlash Flood WatchEPZ49 hr
Aug 1, 12:39 PM MDTFlash Flood WarningEPZDoña Ana, Otero96 min
Aug 1, 2:02 PM MDTFlash Flood WarningEPZDoña Ana3 hr
Aug 1, 4:45 PM MDTFlash Flood WarningEPZDoña Ana2 hr

Nearby

Flash Flood Warnings in New Mexico, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.